I tried posting to you yesterday, but the forum was having a conniption, so I'll try again today.
First, I know what it's like to be sick and in college: I had gall bladder attacks all 4 years I was in school, plus another year after it. I don't know about
you, but it made college pretty miserable. :-(
Imodium has a tendency to severely constipate me, so I have learned to not take more than 1/2 a pill at a time. But when I was having bile diarrhea all the time, my anti-diarrheal medicine of choice was Pepto Bismol tablets. They got the job done without ever constipating me. You can't take them if you are allergic to aspirin, though. And they will turn your stools dark/black, but that's nothing to worry about
You can also try taking Caltrate 600 w/ vitamin D; it's a calcium supplement. The calcium in it absorbs excess water and can help dry up your diarrhea. You have to be careful, though, and stop taking it if you are showing signs of constipation since it will make constipation worse. I don't know that you can take one and get it to stop your diarrhea immediately, though; it's more of a long-term maintenance thing.
You can also try a product called Equalactin. It's in the bowel products section in Walgreens and I think I've gotten it at CVS before too. The box is red and white. It is a different type of calcium that doesn't constipate; it balances the water in your bowels so you have neither too much nor too little. It didn't help me when my gall bladder was acting up, but it worked great in between times; nice poops! It can get a little pricey after a while, but I seem to recall that the box tells you to take the regular dosage until you get straightened out, then go off it or only take a couple of tablets a day for maintanence until you feel your symptoms start to come back, then go back to the full dosage.
I don't know about
the vinegar settling you stomach; I tired a tablespoon of it once (weight loss fad "trick") and it nearly made me vomit it tasted so bad!! But some people like vinegary stuff more than others and I guess you can get used to it, but there's a lot of other things out there to help you out that don't taste nearly do bad, lol.
Using Gas-X is good. I have also used chewable gas relief tablets because they are a lot cheaper. If you're not getting full relief from your gas, ask your pharmacist if you can take more than the recommended dosage or take it more often than recommended since you have worse than normal gas. Also, you should avoid carbonated drinks since this will make your gas worse. I have also heard that milk makes more acid and more gas and that it can make your gas worse, so you might want to give up dairy and see if you feel any better (some people with IBS, though, have no problems with dairy).
Speaking of giving things up, here are a few more things that make a lot of people with IBS-D worse: caffeine, alcohol, apples and apple juice, raw vegetables. I also tell people to avoid salad bar salads and pre-cut packaged lettuce since they are often washed in chemicals to keep them from browning quickly and those chemicals can set people off. Before I developed gut problems, I got diarrhea from the salad at college. It was my mother who clued me in to those kinds of salads causing people problems, especially when they eat it every day as I was.